My girlfriend has been diagnosed with Crohn's recently, the doctor has prescribed anti-inflamatory medicine and also steroids with in the next few weeks, what good does the steroids do and what effects or side effects could it have ?
- LillyLv 51 decade agoFavorite Answer
Be patient and supportive.
Please research all you can on Chron's.
It's a nasty bathroom problem.
The Steriods will help her feel better and immediately reduce the inflamation. Steroids are used in the worst time of your treatment to get instant relief.
www.livingwithUC.com that's what i deal with, same treatment.
Email me anytime, just be supportive and make sure she eats bland foods, and drinks water and gatoriade.
the other medication that she is perscribed, asacol, pentasa, or rowasa, is an anti-inflamitory that works in the lower intestine, and will help her not feel crampy and hopefully she will be going to the toilet less.
I would suggest you have some imodium AD on hand, some Gas-X and Bean-o.
She will most likely be very tired, and not in a very pleasant mood. She will be feeling better in a couple weeks.
Go to her Doctor appts. with her, and ask questions.
She will be happy that she has someone with her, and that you care, and want to understand her ongoing condition.
I belong to this website.
It tells you all about Chron's and Ulcerative Colitis.
It's important that she feel comfortable when you all go out, know where the toilets are, and buy her soft toilet paper, and if she's having a real bad time of it, --Just email or IM me.
Mystic_Gift IM anytime. I have a lot of people who have this, and we all just need support. We are scared, and we hurt, and it's draining. And SEX is the last thing on our minds.
Bland foods. Make her a grilled cheese, avoid spicey foods, and stress.
I hope i've helped!
I will list the site that has a support group, newsletter and 10 things to help you cope and understand.
she's and you are not alone, a lot of people have this stinky problem and no one talks about it!!
I hope she uses her meds, and gets quick relief.
I admire you for asking and wanting to be more informed.
Yes, the meds are expensive, but worth it.
Just validate her feelings, don't ask why, ask what ONE thing can i do to make your life easier this hour?
Gatoraide always helps me! cuz going to the bathroom a lot, you get dehydrated.
here are 2 sites that I rely on for comfort and information.
Crohn's Disease Community
- Crohn's Disease patient resources. Find information on symptoms.
Join the Crohn's & Me Community
you have to Register to learn and connect with other Crohn’s patients.
Get Crohn's Disease Facts
www.CrohnsOnline.comSource(s): Information on Crohn's Disease Symptoms, Causes, Diagnosis, and ... Learn about Crohn's Disease and the causes, symptoms (including abdominal pain, diarrhea, weight loss, fever, rectal bleeding, and more) and treatment of this ... www.medicinenet.com/crohns_disease/article.htm -
- 1 decade ago
The steroids will get the symptoms of crohns under control, but are a temporary treatment, as one can't stay on them long term without serious side effects. Also, even with short term use, there are pretty serious side effects although depending on how chronic one is, might be worth it.
For long term treatment, I strongly suggest a homeopathic approach. This will go against what most Md's will be comfortable with, but from my own personal experience with Crohns for 30 years, I can make some strong suggestions.
I was off and on steroids and antibiotics for about 13 years or so. I found the steroids effecting my thinking and my moods. The also can cause lots of terrible things which you can research on your own if used long term.
At about 25 years of age (17 years ago), I discovered acupuncture and homeopathic treatment. In addition to regular acupuncture, I take acidophilus enxzymes which the drugs Md's will give you destroy yet are necessary for health digestion. Make sure you get non dairy based.
Also, diet is key. What you eat and nutrition are very important. Avoid sugar drinks and all artificial sweeteners, especially sorbitol, which is in many common products from toothpaste to mouthwash, gum, etc. It is killer for crohns.
Lastly, medical marijuana is approved for crohns patients in some States, and can help in several ways. You can research my online and see.Source(s): 30+ years having crohns
- 1 decade ago
Having Crohn's myself I've been on steroids, it's good for getting rid of inflammation but has side effects such as; it can stunt growth, mood swings, weight gain.
I've just started a treatment called imfliximab which is the best thing since sliced bread in my opinion when all is well and she is stable try to enquire about that.
Anyway i wish you and your girlfriend luck!
- Anonymous5 years ago
In a patient with Crohn’s disease, for instance, an underdeveloped immune system wrongly attacks good bacteria, foods and other substances that are harmless or beneficial, according to the National Institutes of Health. Introducing pig whipworms, Hehenberger said, “kind of tricks the immune system into becoming stable, instead of targeting something that it shouldn’t be targeting.
- How do you think about the answers? You can sign in to vote the answer.
- Chris ELv 51 decade ago
steroids are the ultimate anti inflammatory. they will relieve the irritation within the bowel allowing the areas to heal. side effects of steroids are water retention, moon face and a lowered immune system
- AimeeLv 41 decade ago
It can cause her to be emotional and gain water weight. It is a very hard condition for her- be there for her. The steroids will help get it under control. Good luckSource(s): Friend of someone with both Loopis & Crohn's
- 1 decade ago
a freind of mine has crohns, aside from what the doctors recomend, smoking pot helps crohns subside.
- Anonymous1 decade ago
I'm sorry about your girlfriend news,here is a website that will diffently help you on all your questions,and fears and so forth.Go to WebMd.com and it will help you greatly,and I hope you and your girlfriend willbe very health and learn alot about htis.